MAUDE Adverse Event Report: CAREFUSION, INC BD¿ TRAY SPN WHIT25G3.5 B-D/L X3802; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD¿ TRAY SPN WHIT25G3.5 B-D/L X3802; ANESTHESIA CONDUCTION KIT
Catalog Number 405741
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: enforcement discretion.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ tray spn whit25g3.5 b-d/l x3802 was ineffective and did not numb the patient.This occurred on 3 separate occasions.The following information was provided by the initial reporter: ¿material no.: 405741.Batch/lot: 0001283015.It was reported that the "bupivacaine in tray was infective and did not numb the patient.Drug did not work properly.".Customer text: "bupivacaine in tray was ineffective and did not numb the patient.Drug did not work properly.".
 
Additional Manufacturer Narrative
Investigation summary: no samples were received for evaluation.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospital / pfizer) will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.A device history record review of all applicable manufacturing records for lot 0001283015 did not identify any issues that may have contributed to the reported failure mode.Root cause is undetermined.
 
Event or Problem Description
It was reported that bd¿ tray spn whit25g3.5 b-d/l x3802 was ineffective and did not numb the patient.This occurred on 3 separate occasions.The following information was provided by the initial reporter: ¿material no.: 405741.Batch/lot: 0001283015.It was reported that the "bupivacaine in tray was infective and did not numb the patient.Drug did not work properly." customer text: "bupivacaine in tray was inffective and did not numb the patient.Drug did not work properly."".

Brand Name
BD¿ TRAY SPN WHIT25G3.5 B-D/L X3802
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8464536
Report Number1625685-2019-00019
Device Sequence Number18880208
Product Code CAZ
UDI-Device Identifier00382904057411
UDI-Public00382904057411
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Catalogue Number405741
Device Lot Number0001283015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;